Addiction: Substance Abuse Community
When is enough, enough?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

When is enough, enough?

I spend a lot of time reading the forum, and adding my two cents the odd time - but as I often do - I am paying too much attention to others, and not relating any of it too myself.
I have struggled with addiction for most of my life - I have been clean from alcohol and oxy for 7 months - but I think the only reason I have been able to do that is because I still use tramadol, and valium.
I keep going back and forth over whether this is for pain or not, can I justify it as legitimate use?
Avisg asked me to cut back one pill this week - just one pill.  No problem right?  But I don't know how much I take - I seem to have separated that part of my life from my reality - I just don't consciously pay attention to it.  This week I have been writting it down, - and I take anywhere from 500 - 900 mg a day of tramadol. How do I cut back on this - do I try and stick to the bottom amount, and then work my way down - or should I start somewhere in the middle?
And how do I keep from slipping into denial - I can do it so easily - I just don't attach any emotion or feeling to my using - I just seem to shut down and function on auto pilot.
Any suggestions?
Related Discussions
11 Comments Post a Comment
Blank
401095_tn?1351395370
Geez...tough one....personally i did the same thing with hydro and took an amount that coincided with the amount i had on hand...if i was low i took less...if i had plenty i took more...all in all i figured out i averaged 70 mg a day....and this is where i tapered from...some days i took 60 and some days i could take up to 100 mg a day...i think i was comfy at 80 mg but started my taper at 70
Blank
Avatar_f_tn
I will not try and pretend to give you any advise on  pill usage or tapering,(because I haven't a clue)  however, you  made some key points in your posting that tugged at my heart.    It's appear you don't take the time, to take care of you and your needs.  When you are on this site,  it is okay for you to put yourself first, try to find the threads that do  pertain to you,  or start a new one,  just like you did tonight.  You should be proud of yourself for reaching out and letting it be okay to ask others to for help.   Are you on auto-pilot because it is easier than feeling, or really knowing what you need to help you feel complete.  I think there are times in everyone's life,  where it is not only okay,  but absolutely necessary to be selfish,(you can't always be there for someone else and not accept help for yourself)  and I can not think of a time more fitting than what you are  going thru right now.         I'm sorry you feel so hollow,  and I want so much for you to know everything about yourself, your needs,  what you put in your body and how much and why.     Writing it down is a great idea,  that made you stop and realize how much you were really taken.  Continue to do that, until you are at a place where you know what you are doing to your body ,  that may be harming you.      I hope you continue to think of what you need,  and become comfortable with asking....   If you ever need someone to talk to please know I am here for you.    
Blank
306455_tn?1288865671
Really nice post
Blank
352798_tn?1399301754
To be a slave of any pill is something that I don't want. As far as how many to take. Settle on a comfortable amount. Then go down from there. You could start at the low end, but that may be too low at first. So what if it takes a week to figure out a 'proper' amount. Just start doing it. That is what will count. after you figure out what you can handle then get a hold of avisg and get a taper schedule to get off of them. Keep in mind that you will eventually need to get off of valium too. Good luck to you. You have made a big leap forward tonight, just by posting.
Blank
410221_tn?1227635437
Just my opinion but if you want to be free from the pills, I would start in the middle with that amount. You probably will not even be able to tell.  I would stay there a few days and start to taper a pill a week like Avisg says. If you are taking 500-900 mg of tramadol that is anywhere from 10-20 pills a day. Aren't they 50 mg per pill? After you have come off the Tram, you need to work on the Benzo. You must taper off of it slowly as well to avoid seizures.
You have come through some huge obstacles over coming the oxy and alcohol but you are falling back on the Tram and valium. You can do this you have proved that!!!
Blank
199177_tn?1332183097
awww hun,
I know you are struggling . You are making steps in the right directions you know there is a problem ,you are writing down what you are taking ,that is a start .... something to work off of .PM me when you have time we will find a start pointing between 500 and 900
you can do this.
Blank
352798_tn?1399301754
You didn't get hooked on these in a day. Be patient with this process and don't try to do it in a day. You can do this.
Blank
Avatar_f_tn
Don't you think you should be asking your Dr. these questions? I have been mostly reading on this forum this last week and have found people that are giving adivce that are not health professionals. I'm sure they are well meaning in doing so but they don't know you or your medical history like your own Dr. does. I feel that anyone addicted to taking pills in excess should be coming off them under a Dr.s supervision. I just thought I would put in my 2 cents worth in.

Jules
Blank
502050_tn?1243606135
Careful with the Tramadol they bind with the opiate receptors and can become addictive in themselves they also contain an anti-depressant property. I am on day & of tramadol w/d feeling pretty good. Good luck and God bless.
Blank
352798_tn?1399301754
Although you make a very good and valid point. It needs to be said, The very Doctors you are supporting are the ones that think Tramadol is not addicting and are creating this problem.
Blank
Avatar_f_tn
I'm no big fan of Dr.s and I think that many of them are legal drug pushers and they get a kickback from the RX companies for the prescribtions they write. Reading here how so many people say that wd's are horrible makes me think some of them should be in a rehab place being watched. I also know that's not possible with our healthcare system.

Jules
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV